Alert archive / Connecticut / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 9, NWS New York, NY

April 21, 2020Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Apr 21, 2020, 3:25 PM EDT for Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2020, 3:25 PM EDT (19:25 UTC)
Expired
Apr 21, 2020, 4:15 PM EDT
In force
50 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 61 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WUUS51 KOKX 211925
SVROKX
CTC001-007-009-212015-
/O.NEW.KOKX.SV.W.0009.200421T1925Z-200421T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
325 PM EDT Tue Apr 21 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Southern Fairfield County in southern Connecticut...
  New Haven County in southern Connecticut...
  Middlesex County in southern Connecticut...

* Until 415 PM EDT.

* At 324 PM EDT, severe thunderstorms were located along a line
  extending from Bristol to near Bridgeport, moving northeast at 45
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Severe thunderstorms will be near...
  Orange around 340 PM EDT.
  New Haven around 345 PM EDT.
  Branford and North Branford around 355 PM EDT.
  North Branford around 400 PM EDT.
  Guilford and North Madison around 405 PM EDT.
  Clinton and Killingworth around 410 PM EDT.
  Chester and Haddam around 415 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4153 7244 4125 7258 4123 7289 4125 7292
      4119 7300 4120 7305 4114 7309 4116 7317
      4110 7325 4111 7332 4156 7314 4164 7298
      4164 7294 4156 7295 4154 7285 4157 7284
      4155 7282 4158 7275 4163 7271 4164 7250
TIME...MOT...LOC 1924Z 244DEG 41KT 4167 7297 4116 7319 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JM
1 follow-up statement
180 
WWUS51 KOKX 211959
SVSOKX

Severe Weather Statement
National Weather Service New York NY
359 PM EDT Tue Apr 21 2020

CTC001-212009-
/O.CAN.KOKX.SV.W.0009.000000T0000Z-200421T2015Z/
Fairfield CT-
359 PM EDT Tue Apr 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAIRFIELD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned area. 
Therefore, the warning has been cancelled.

LAT...LON 4153 7244 4125 7258 4124 7276 4125 7278
      4123 7289 4125 7292 4119 7301 4120 7306
      4117 7311 4128 7308 4138 7297 4143 7297
      4154 7285 4157 7284 4155 7282 4158 7275
      4161 7272 4163 7271 4164 7250
TIME...MOT...LOC 1959Z 244DEG 41KT 4184 7251 4133 7273 

$$

CTC007-009-212015-
/O.CON.KOKX.SV.W.0009.000000T0000Z-200421T2015Z/
New Haven CT-Middlesex CT-
359 PM EDT Tue Apr 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL NEW HAVEN AND MIDDLESEX COUNTIES...

At 359 PM EDT, severe thunderstorms were located along a line
extending from near Vernon to North Brandford, moving northeast at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

These severe storms will be near...
  Clinton around 410 PM EDT.
  Chester and Haddam around 420 PM EDT.
  East Hampton and East Haddam around 425 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4153 7244 4125 7258 4124 7276 4125 7278
      4123 7289 4125 7292 4119 7301 4120 7306
      4117 7311 4128 7308 4138 7297 4143 7297
      4154 7285 4157 7284 4155 7282 4158 7275
      4161 7272 4163 7271 4164 7250
TIME...MOT...LOC 1959Z 244DEG 41KT 4184 7251 4133 7273 

HAIL...<.75IN
WIND...60MPH
 
$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:09 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 21, 2:09 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service New York NY
209 PM EDT Tue Apr 21 2020

.SYNOPSIS...
A strong cold front crosses the area this afternoon. High
pressure briefly builds to the south on Wednesday before passing
offshore on Thursday as low pressure approaches from the south
and west. This low passes near the region on Friday, exiting
late in the day. Another storm system will quickly follow for
the second half of the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A potent upper trough continues to approach from the west. As
it does so, its associated surface low tracks through southern
Canada, drawing a strong cold front across the region this
afternoon. Cold front approaching western section early this
afternoon.

Showers and thunderstorms have developed ahead of this upper
trough and along prefrontal trough, with more showers/thunder
along the front approaching from the west.

Weak to marginal instability is present, with background winds
in the boundary layer quite strong (40-50 mph), and any
convection would easily be able to transport these winds down to
the surface. SPC continues to include the entire region in a
slight risk for severe thunderstorms, with the greatest threat
being the potential for damaging winds. With low freezing
levels, small hail is also not out of the question and was in
fact observed in NYC.

Ahead of the cold front, gusty south to southwest flow will
continue. High temperatures will be a few degrees below normal,
ranging from the upper 50s to lower 60s across NYC and
northeast New Jersey to the mid 50s elsewhere.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
In the wake of the front this evening, winds will quickly shift
to the northwest, with gusts to 40-50 mph expected into
tonight. A Wind Advisory remains in effect for the entire
region. Strong northwesterly flow will aid in cold air advection
overnight. This will allow lows to fall into the mid 20s across
the interior, around freezing at the coast, and into the mid
30s in the NYC metro. With the growing season now underway
across the entire region, a Freeze Warning is now in effect for
the entire region with the exception of the immediate NYC metro
area.

Gusty northwest winds will continue into the day on Wednesday,
although gusts will gradually diminish as the low pulls away to
the northeast and high pressure builds south of the area. This
will result in a chilly day despite plenty of sunshine, with
highs only rising into the upper 40s to lower 50s, and the wind
making it feel about 10 degrees colder.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
High pressure shifts offshore Wednesday night as the next
system approaches the area from the southwest. Decreasing winds
and clear skies will initially lead to good radiational cooling
conditions before clouds begin to increase ahead of the next
system during the second half of the night. With lows falling
into the upper 20s across portions of the interior, additional
headlines may be needed. Much of Wednesday night is expected to
remain dry, although showers could begin to approach the region
by Thursday morning.

Any rain that falls during the day on Thursday should be fairly
light with the main rain event holding off til late evening and
overnight as the low approaches. The storm system will then pass
south of the region Friday morning, moving east of the area by late
afternoon and evening. Expect POPs to gradually taper down from west
to east during the afternoon with some light rain or showers
continuing into the evening hours. POPs finally come to an end by
midnight, with drier weather on Saturday.

Another round of precipitation is expected for the second half of
the weekend as another low passes over or near the area. There is
some uncertainty with the exact placement and strength of this next
low. Either way, Sunday appears to be a wet, cloudy day.

Temperatures overall throughout the forecast period will average
below normal for this time of the year.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
***STRONG WINDS LIKELY TODAY ALONG WITH POTENTIAL TSTMS***

A cold front passes through early in the TAF period.

Line of showers with sct TSTMS should be exiting the city
terminals by 1900-1930z. Could be brief MVFR with TSTMs as well
as gusts 40kt+. Winds shifting W-NW afterwards. Forecast
sustained winds and gusts tonight may be too high - lower
confidence forecast during that period.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KLGA TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KEWR TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KTEB TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KHPN TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

KISP TAF Comments: Sustained winds and gusts might be lower than
forecast late afternoon and tonight.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...VFR. W winds G30 kt.
.Thursday...Rain developing late afternoon into the night, with
MVFR or lower conds.
.Friday...Rain with IFR/LIFR conds. N G20-25kt aftn.
.Saturday...Mainly VFR. Chance of rain late.
.Sunday...IFR and rain.

&&

.MARINE...
A Gale Warning is in effect on all waters as southwest flow
increases ahead of an approaching cold front with gusts 25-35
kt. Winds quickly shift to the NW as the front crosses the
waters, with gusts increasing to 35-40 kt late this afternoon
into tonight before gradually decreasing overnight. In addition,
seas will build to 7-10 ft on the ocean and 3-5 feet on the
eastern Long Island Sound.

SCA conditions are likely on Wednesday as northwest winds will
continue to gust to 25-30 kt on all waters before diminishing
Wednesday night. A return flow will get established during
Thursday as S flow gradually increases. By Thursday night
marginal SCA conditions are expected out on the ocean. SCA
conditions will be more likely by Friday as low pressure
approaches. The SCA conditions will be likely through the
weekend.

&&

.HYDROLOGY...
Rainfall amounts this afternoon are expected to average around
1/3 inch, although higher amounts are possible in any
thunderstorms. No hydrologic impacts are expected.

For Thursday night into Friday a storm system will bring rain
to the region. The exact track and evolution of this system
remains uncertain, but the potential exists for up to 1.0 to 1.5
inches which would likely result in poor drainage and nuisance
type impact.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
     CTZ005>012.
     Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
     for CTZ005>012.
NY...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
     NYZ067>071-078>081.
     Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
     for NYZ067>075-078>081-176>179.
NJ...Freeze Warning from midnight tonight to 9 AM EDT Wednesday for
     NJZ002-004-103>105-107.
     Wind Advisory from 5 PM this afternoon to 2 AM EDT Wednesday
     for NJZ002-004-006-103>108.
MARINE...Gale Warning until 6 AM EDT Wednesday for ANZ330-335-338-340-
     345-350-353-355.

&&

SYNOPSIS...FEB/BC
NEAR TERM...FEB/PW
SHORT TERM...FEB
LONG TERM...FEB/BC
AVIATION...JC
MARINE...FEB/BC/PW
HYDROLOGY...FEB/BC
EQUIPMENT...
Hazardous weather outlook, Apr 21, 1:33 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
133 PM EDT Tue Apr 21 2020

NJZ002-004-103>105-107-221745-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-
Western Essex-Western Union-
133 PM EDT Tue Apr 21 2020

...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.
   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ067>071-078>081-221745-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
133 PM EDT Tue Apr 21 2020

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
WEDNESDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-NYZ072>075-176>179-221745-
Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
133 PM EDT Tue Apr 21 2020

...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-340-345-350-353-221745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
133 PM EDT Tue Apr 21 2020

...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-355-221745-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
133 PM EDT Tue Apr 21 2020

...GALE WARNING IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 128 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Apr 21, 2:46 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
246 PM EDT TUE APR 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     1 WNW KINGSLAND         40.81N  74.13W
04/21/2020                   BERGEN             NJ   TRAINED SPOTTER

            TREE DOWN ON HOUSE.

&&

JP
Local storm report, Apr 21, 2:54 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT TUE APR 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TSTM WND DMG     1 SSE GLEN RIDGE        40.79N  74.20W
04/21/2020                   ESSEX              NJ   OTHER FEDERAL

            NJ 511 REPORTS A TREE DOWN ON THE GARDEN STATE PARKWAY
            SOUTHBOUND, SOUTH OF EXIT 149.

&&

JP
Local storm report, Apr 21, 2:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
256 PM EDT TUE APR 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND DMG     1 SSE GLEN RIDGE        40.79N  74.20W
04/21/2020                   ESSEX              NJ   OTHER FEDERAL

            NJ 511 REPORTS A TREE DOWN ON THE GARDEN STATE PARKWAY
            SOUTHBOUND, SOUTH OF EXIT 149.

&&

CORRECTED EVENT TIME

JP
Local storm report, Apr 21, 3:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
300 PM EDT TUE APR 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     FORDHAM                 40.87N  73.89W
04/21/2020  M71 MPH          BRONX              NY   MESONET

&&

JP
Special weather statement, Apr 21, 3:07 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service New York NY
307 PM EDT Tue Apr 21 2020

CTZ005>007-010-211945-
Northern Fairfield-Northern New Haven-Northern Middlesex-Southern New
Haven-
307 PM EDT Tue Apr 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...NEW
HAVEN AND NORTHERN MIDDLESEX COUNTIES...

At 306 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Woodbury Center to near Weston. Movement
was east at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
New Haven, Waterbury, Danbury, Meriden, Milford, Middletown,
Wallingford, Shelton, Naugatuck, Southbury, Wolcott, Durham, Newtown,
Hartford and Hamden.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4124 7284 4123 7311 4126 7309 4127 7311
      4123 7317 4127 7347 4151 7340 4147 7331
      4149 7333 4151 7316 4156 7316 4164 7298
      4164 7294 4156 7295 4154 7285 4157 7284
      4155 7282 4158 7275 4163 7271 4164 7263
TIME...MOT...LOC 1906Z 263DEG 34KT 4153 7322 4126 7337

JM
Special weather statement, Apr 21, 3:15 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service New York NY
315 PM EDT Tue Apr 21 2020

CTZ005-009-010-211945-
Northern Fairfield-Southern Fairfield-Southern New Haven-
315 PM EDT Tue Apr 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD AND
SOUTH CENTRAL NEW HAVEN COUNTIES...

At 315 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Trumbull to Westport. Movement was
east at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Bridgeport, New Haven, Milford, Shelton, Fairfield, Stratford,
Trumbull, Westport, Orange, Weston, Redding, Bridgeport--Stamford,
West Haven, East Haven and Easton.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4126 7286 4123 7287 4123 7289 4125 7292
      4119 7300 4120 7305 4117 7310 4114 7309
      4116 7317 4110 7325 4112 7330 4109 7334
      4104 7339 4105 7339 4130 7336
TIME...MOT...LOC 1915Z 272DEG 35KT 4128 7326 4110 7332

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:29 AM EDTFreeze WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region29 hr
Apr 21, 9:15 AM EDTSpecial Weather StatementOKX45 min
Apr 21, 9:47 AM EDTSpecial Weather StatementOKX43 min
Apr 21, 2:16 PM EDTSpecial Weather StatementOKX44 min
Apr 21, 2:40 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region35 min
Apr 21, 3:07 PM EDTSpecial Weather StatementOKX38 min
Apr 21, 3:15 PM EDTSpecial Weather StatementOKX30 min
Apr 21, 4:08 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region52 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.